Alert archive / Maine / Beach Hazards Statements in 2020
Beach Hazards Statement 11, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jul 3, 2020, 9:04 AM EDT for Hancock County, Washington County, Maine. It was in force for 59 hr.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2020, 9:04 AM EDT (13:04 UTC)
- Expired
- Jul 5, 2020, 8:00 PM EDT
- In force
- 59 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 1.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
297 WHUS41 KCAR 031304 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 904 AM EDT Fri Jul 3 2020 MEZ029-030-032200- /O.NEW.KCAR.BH.S.0011.200703T1304Z-200706T0000Z/ Coastal Hancock-Coastal Washington- 904 AM EDT Fri Jul 3 2020 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH SUNDAY EVENING... * WHAT...The warm air temperatures in the 70s today through the weekend may cause people to underestimate the dangers of the cold water temperatures which currently only range from around 50 to the lower 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...Through Sunday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Norcross
5 follow-up statements
189 WHUS41 KCAR 032041 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 441 PM EDT Fri Jul 3 2020 MEZ029-030-041200- /O.CON.KCAR.BH.S.0011.000000T0000Z-200706T0000Z/ Coastal Hancock-Coastal Washington- 441 PM EDT Fri Jul 3 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WHAT...The warm air temperatures in the 70s through the weekend may cause people to underestimate the dangers of the cold water temperatures which currently only range from around 50 to the lower 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...Through Sunday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Norcross
391 WHUS41 KCAR 040702 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 302 AM EDT Sat Jul 4 2020 MEZ029-030-051200- /O.CON.KCAR.BH.S.0011.000000T0000Z-200706T0000Z/ Coastal Hancock-Coastal Washington- 302 AM EDT Sat Jul 4 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WHAT...The warm air temperatures in the 70s through the weekend may cause people to underestimate the dangers of the cold water temperatures which currently only range from around 50 to the lower 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...Through Sunday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ CB
391 WHUS41 KCAR 041954 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 354 PM EDT Sat Jul 4 2020 MEZ029-030-050800- /O.CON.KCAR.BH.S.0011.000000T0000Z-200706T0000Z/ Coastal Hancock-Coastal Washington- 354 PM EDT Sat Jul 4 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SUNDAY EVENING... * WHAT...The warm air temperatures in the 70s through the weekend may cause people to underestimate the dangers of the cold water temperatures which currently only range from around 50 to the lower 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...Through Sunday evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
850 WHUS41 KCAR 050728 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 328 AM EDT Sun Jul 5 2020 MEZ029-030-051530- /O.CON.KCAR.BH.S.0011.000000T0000Z-200706T0000Z/ Coastal Hancock-Coastal Washington- 328 AM EDT Sun Jul 5 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...The mild air temperatures in the 60s today may cause people to underestimate the dangers of the cold water temperatures which currently only range from around 50 to the lower 50s. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...Through this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ CB
248 WHUS41 KCAR 051932 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 332 PM EDT Sun Jul 5 2020 MEZ029-030-060000- /O.CON.KCAR.BH.S.0011.000000T0000Z-200706T0000Z/ Coastal Hancock-Coastal Washington- 332 PM EDT Sun Jul 5 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...The mild air temperatures in the 60s today may cause people to underestimate the dangers of the cold water temperatures which are currently only in the lower 50s. * WHERE...Coastal Washington and Coastal Hancock Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 3, 6:12 AM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 3, 6:12 AM EDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Caribou ME 612 AM EDT Fri Jul 3 2020 .SYNOPSIS... High pressure will build across the area today. A cold front will begin to cross northern areas Saturday then cross the remainder of the region Sunday. High pressure will build across the region later Monday into Tuesday. && .NEAR TERM /THROUGH TONIGHT/... 6:12 am update: Satellite pictures, observations, and web cams show that the low clouds have pushed north overnight and now cover most of the FA. There are some breaks in the clouds across parts of northern Piscataquis County and northwest Aroostook County. Made some adjustments to the sky grids for this morning to increase the cloud cover. Still expect that the clouds will begin to erode with more breaks of sunshine by late this morning into early this afternoon. The clouds may hold for much of the day along the coast. Otherwise, the only change at this time was to load the past few hours of observed data. Previous discussion: A weak ridge of high pressure across northern Maine will slowly move off into the Maritimes today. The cold front that crossed the area yesterday will push south of New England today. A weak surface trough is expected to drop south and into northern Maine this evening. Today will feature intervals of clouds and some sunshine and it will be noticeably less humid. Temperatures will be seasonable with highs in the 70s, except low to mid 60s along the immediate coast. As the surface trough drops south into far northern Maine can't entirely rule out an isolated -shra/-tsra late this afternoon, and most of the guidance now has some showers late in the day will add an isolated late day shower into this evening across the Saint John Valley. Expect a partly cloudy night with seasonable lows in the 50s. Along the coast and into the Downeast region there will likely be some late night low clouds and patchy fog. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... H5 trof remains across the forecast area through the short term with west to northwest flow aloft persisting Saturday thru Sunday. A weak upper disturbance/surface trof will cross the region later Saturday. Moisture will be limited in the northwest flow aloft, so will only carry slight chance to low chance pops, mainly across north central portions of the region, where steepest lapse rates will exist. With little in the way of surface based CAPE, decided to omit mention of thunder. Otherwise, expect partly to mostly sunny skies on Saturday. Highs on Saturday are expected to range from the lower 80s across the north and lower to mid 70 Downeast. Saturday night will feature partly cloudy and dry weather conditions. Light southerly flow may lead to some low stratus and areas of fog toward the Downeast coast and Penobscot River Valley, with SREF probabilities hinting at this as well. Sunday is shaping up as a potentially interesting weather day. An even stronger upper disturbance and associated cold front will cross the region during the afternoon. Expect showers and thunderstorms Sunday afternoon. 0 to 6 km shear increases to 35 to 40 kt but surface based CAPE looks limited. A few gusty showers or a thunderstorm cant be totally ruled out though with the passage of the front. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... Temperatures will gradually moderate through the long term period of the forecast. Upper level ridging will build in for the early part of the upcoming week. This will bring fair and mainly dry weather Monday and Tuesday. A warm front will lift up across the area during mid week with increasing instability and the chance for showers and thunderstorms. Temperatures are expected to warm to well above normal levels by later next week. && .AVIATION /10Z FRIDAY THROUGH TUESDAY/... NEAR TERM: IFR conditions have expanded north from BHB to FVE early this morning. Conditions are expected to improve to VFR by late morning or early afternoon. Conditions may lower to MVFR at BHB by late this evening and possibly to IFR late tonight in lower clouds and patchy fog. SHORT TERM: Sat...VFR. Slgt chc afternoon -shra. Sat Night...VFR North, at KBGR/KBHB IFR in developing low stratus and areas of fog. Sun...IFR Downeast early in low clouds/fog, otherwise mainly VFR conditions in sct -shra/-tsra, with locally sub VFR in any heavier showers and tstms. Mon-Tue...VFR. && .MARINE... NEAR TERM: The wind and seas will remain below small craft advisory levels through tonight with seas 2 to 4 feet on the coastal waters and around 2 ft on the intra-coastal waters. A northeast wind may locally gust to 20 knots at times today with the wind to turn into the east and diminish to 10 knots or less tonight. Patchy fog at times, especially this morning and again late tonight. SHORT TERM: Winds/seas will remain below SCA levels through most of the early to mid week period. Visibility will be occasionally lowered to 1 to 3 NM in areas of fog. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...CB Short Term...Duda Long Term...Duda Aviation...CB/Duda Marine...CB/Duda
Hazardous weather outlook, Jul 3, 2:58 AM EDT, 6 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 258 AM EDT Fri Jul 3 2020 MEZ001>006-010-011-015>017-029>032-040700- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 258 AM EDT Fri Jul 3 2020 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-040700- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 258 AM EDT Fri Jul 3 2020 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. CB
Nearby
Beach Hazards Statements in Maine, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.